| Model Number |
FV250T |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
Hydrocephalus (3272)
| Date of Event |
04/21/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
Event or Problem Description
It was reported that a progav 2.0 system with control reservoir (part # fx431t) (ref.Mdr id 3004721439-2021-00135) and a shunt assistant 15 (part # fv250t) were implanted during a procedure performed on an unknown date.According to the complainant, the valve was believed to be have a blockage.The patient underwent a revision procedure on (b)(6) 2021.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Although requested, additional information has not been made available.The same event: medwatch # 3004721439-2021-00135.
Additional Manufacturer Narrative
Investigation: description of product upon receipt.The valve was received together with rm 3885_1 (#med watch 3004721439-2021-00135) submersed in an unidentified liquid in the provided return kit.The following products were submitted for return: - shunt assistant.- peritoneal catheter.- progav 2.0 with control reservoir (rm 3885 -#med watch 3004721439-2021-00135).Visual inspection: the following observations were made during the visual inspection: - clearly particles in the delivery liquid and on the catheter.Permeability test: the test showed that the shuntassistant is permeable.Some particles were flushed out during the test.Computer control test: to check the flow rate of the valve, the valve was tested on a miethke computer controlled testing apparatus and passed the standard test.The computer controlled test showed the opening pressure of the shuntassistant, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 14.42 cmh2o.This is within the specified tolerance of 15 cmh2o +4/-2 cmh2o.Internal inspection of product: after dismantling of the valve, no visible deposits were found in the shuntassistant.Results: based on our investigation results, we cannot identify a malfunction in the valve.At the time of the investigation, it was not clear to us how the mentioned functional impairment occurred.No functional deviations were detected.Even small amounts of non-visible deposits/proteins might compromise the integrity of the valve.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.
Event or Problem Description
Additional information: height: 177 cm.Weight: 62 kg.The same event: medwatch#3004721439-2021-00135.